Couldn't find what you looking for?

TRY OUR SEARCH!

About a year and a half ago, I was hospitalized and given blood transfusions after a series of major health problems landed me in the Emergency Room. I had lost a significant amount of weight in a very short time, was tired all the time, and a few days before the incident, I began passing out, having black/maroon stools, and the day I went to the hospital the nicest thing I heard about how I looked was that I resembled a walking corpse. I was diagnosed with stomach ulcers and the fact that I was stressed and not taking care of myself, and that I had taken quite a bit of Excedrin for a really persistant toothache had caused them to bleed.

I don't take ibuprofen, aleve, or any asperin-containing medications now, and am really on the alert for any problems.

Yesterday, I noticed that my stool in the morning was more of a black-red than it was brown. Later in the day it seemed worse, so I went to a local clinic, told them what was going on and what my past issue was, and they sent me home with some culture cards and told me to come back in three days.

Now, it's not mostly black, it IS black, no form, I'm terrified that I'm going to end up back in the hospital with all the problems I had before. However, other than this, I don't have any of the same symptoms (not overly tired, not losing weight, not losing color. And I'm not dizzy, except for when I start panicking over the stool issue.

Is it really okay for me to wait a few days, doing the cards???? Is it possible this is caused by something different, something that won't land me almost dead in thirty-six hours if I just follow the doctor's instructions? I know that sounds dramatic, I just know I waited too long to get help before, and I don't want to make the same mistake again.

Loading...

Hi Mandy

I have arthritis and take anti-inflammatories and have done for 12 years. I recently started finding bright red blood on the tissue paper after a BM. Went to my GP who said that bright red blood indicated that the blood was coming from lower down the intestine. She said that if it was coming from higher up I would have black tarry stools as you describe. She said that given my history of anti-inflammatories she said that would be of more concern right now. I would advise you to go back and try and see a different doctor. As you said you don't want to end up like the last time.

Good luck!
Reply

Loading...